Alert archive / Texas / Flash Flood Warnings in 1997
Flash Flood Warning 67, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jul 7, 1997, 9:12 AM CDT for Gregg County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 7, 1997, 9:12 AM CDT (14:12 UTC)
- Expired
- Jul 7, 1997, 1:15 PM CDT
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Gregg County, TX
The radar
The Shreveport radar (KSHV), 92 km from the middle of the area, began a volume at 14:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 2.2 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1132 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 550 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 071413 FFWSHV TXC183-071815- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 912 AM CDT MON JUL 7 1997 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 115 PM CDT FOR THE FOLLOWING AREA... IN NORTHEAST TEXAS ...GREGG COUNTY AT 910 AM...THE NATIONAL WEATHER SERVICE DOPPLER RADAR IN SHREVEPORT CONTINUED TO SHOW A 60 MILE WIDE AREA OF SHOWERS AND THUNDERSTORMS DEVELOPING AND MOVING OVER THE SAME AREAS ACROSS PARTS OF NORTHEAST TEXAS. THIS AREA OF THUNDERSTORMS EXTENDED FROM SHREVEPORT AND HOMER LOUISIANA THROUGH LONGVIEW...CANTON...TYLER...AND EMORY TEXAS. INDIVIDUAL THUNDERSTORMS WERE MOVING TO THE EAST AT 10 TO 15 MILES AN HOUR WHILE THE ENTIRE AREA OF THUNDERSTORM CONTINUED TO SHOW LITTLE MOVEMENT. RADAR AND SATELLITE ESTIMATES THAT UP TO FOUR INCHES OF RAIN HAS FALLEN ALONG INTERSTATE HIGHWAY 20 FROM NEAR MARSHALL TEXAS THROUGH LONGVIEW TEXAS. A NATIONAL WEATHER SERVICE EMPLOYEE IN NORTH LONGVIEW TEXAS REPORTED 3.90 INCHES OF RAIN AT HIS HOME HAS FALLEN SINCE 600 AM. MAJOR URBAN STREET FLOODING WILL LIKELY DEVELOP IN LONGVIEW WITH SEVERAL LOW AREA WATER CROSSINGS AND POOR DRAINAGE AREAS LIKELY TO FLOOD. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED IMMEDIATELY.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 2:15 AM CDT, 6 hours 57 minutes earlier.
Area forecast discussion, Jul 7, 2:15 AM CDT, 6 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 215 AM CDT MON JUL 7 1997 CURRENT WATER VAPOR IMAGERY SHOWS S/WV WELL AS DRY AIR MOVES INTO E TX. IR SAT AND RADAR TRENDS CONT TO SHOW REDEVELOPING CONVECTION ACRS E TX IN RESPONSE TO THIS S/WV. THIS SHUD CONT INTO THE MRNG HOURS BUT WUD NOT EXPECT CONVECTION TO BECOME WIDESPREAD OR GET ABV MARGINAL TSTM LIMITS SINCE THIS AREA WAS STABILIZED SOMEWHAT BY EARLIER CONVECTION. BASED ON SAT AND RADAR TRENDS NGM APPEARS TO HAVE A GUD HANDLE ON MAJOR FTRS. BOTH ETA AND AVN APPEAR A BIT SLOW IN MOVG MAIN S/WV TO THE E AND SE. ONLY PROBLEM WITH THE NGM LOOKS TO BE ITS LACK OF UVVS LATER TODAY. WITH REMNANTS OF SFC BOUNDARY AND OUTFLOWS ARND TODAY AND S/WV PROGRESSING E WUD EXPECT REDEVELOMENT OF SHWRS AND TSTMS THIS AFTN AND EVNG...ESPECIALLY ACRS ERN SECTIONS. DEVELOPMENT SHUD BE LESS WIDESPREAD ACRS E TX AND SE OK WHERE MID/UPR LVL SUBSIDENCE IS LIKELY AS S/WV PULLS E. STILL...THERE SHUD BE AT LEAST ISOLATED ACTIVITY ACRS SRN PORTIONS OF E TX AGN THIS AFTN. LOOKS LIKE BY TUE ANTICYCLONIC FLOW BECOMES BETTER ESTABLISHED ACRS E TX AND SE OK. THIS SHUD LIMIT POPS THOSE AREAS. SEA BREEZE LIKELY TO PUSH INLAND INTO CNTRL PORTIONS OF LA ON TUE AS LOW LVL FLOW RMNS OUT OF THE S. MORE TYPICAL SUMMER TIME PATTERN APPEARS TO REESTABLISHING FOR MUCH OF THE WEEK. WILL COMPROMISE ON POPS...WITH HIR POPS ACRS ERN SECTIONS AND LOWEST ACRS NW PARTS. WILL ALSO COMPROMISE ON TEMPS AS CLDS SHUD KEEP HIGHS BLO NRML ACRS AR AND LA. SHV 88/71/92 421 MLU 87/71/91 532 18
In the hours before
Local storm report, Jul 7, 8:10 AM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
810 AM CDT THU JUL 07 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0755 AM HALLSVILLE TX FLOODING
07/07/97 HARRISON FLOODING REPORTED
ALONG HIGHWAY 450 IN
SEVERAL LOCATIONS FROM
HALLSVILLE TO NEAR
HARLETON ESPECIALLY ALONG
THE LITTLE CYPRESS BAYOU.The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 8:01 AM CDT | Flash Flood Warning | SHV | Harrison | 4 hr |
| Jul 7, 9:28 AM CDT | Flash Flood Warning | SHV | Smith | 4 hr |
| Jul 7, 10:27 AM CDT | Flash Flood Warning | SHV | Wood | 4 hr |
Nearby
Flash Flood Warnings in Texas, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.